MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-040-080
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an everflex entrust to treat a 40mm calcified cto (chronic total occlusion - 100%) in the patient¿s distal right common iliac artery.The vessel diameter was reported to be 7mm.A non-medtronic 6f sheath and a non-medtronic 0.035 wire were used.The lesion was reported to be of moderate tortuosity and calcification.The ifu was followed and the device was prepped without issue.The thumbscrew/lock-pin was checked for securement prior to procedure.Embolic protection was not used.Pre-dilation was carried out using an 8mm pre-dilation device.It was reported that deployment issues occurred when the red safety was pulled prior to deployment - it became caught on a wire and the stent deployed on its own.The stent was reported to have deployed in the correct area.
 
Additional Manufacturer Narrative
Additional information: there was no patient injury reported.Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices from the procedure were received for evaluation.The returned entrust sds showed the red safety tab and tube were not fully removed.The pull cable was found to wrapped around the red safety tube and inner guidewire lumen.This would have occured due to multiple rotations of the stent delivery system prior to attempts to deploy the stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7734263
Report Number2183870-2018-00403
Device Sequence Number1050240
Product Code NIP
UDI-Device Identifier00821684051276
UDI-Public00821684051276
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Catalogue NumberEVD35-08-040-080
Device Lot NumberA621006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/08/2018
09/12/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/02/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR